Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Jacobi matrices with absolutely
continuous spectrum

Authors: Jan Janas and Serguei Naboko
Journal: Proc. Amer. Math. Soc. 127 (1999), 791-800
MSC (1991): Primary 47B37; Secondary 47B39
MathSciNet review: 1469415
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $J$ be a Jacobi matrix defined in $l^2$ as $Re W$, where $W$ is a unilateral weighted shift with nonzero weights $\lambda _k$ such that $\lim _k \lambda _k = 1.$ Define the seqences: $\varepsilon _k:= \frac{\lambda _{k-1}}{\lambda _k} -1,$ $\delta _k:= \frac{\lambda _k -1}{\lambda _k}, \, \, \eta _k:= 2 \delta _k + \varepsilon _k.$ If $ \varepsilon _k = O(k^{-\alpha}) , \, \, \eta _k = O(k^{-\gamma}), \, \, \frac{2}{3}< \alpha \leq \gamma, \, \, \alpha + \gamma > 3/2 $ and $\gamma > 3/4$, then $J$ has an absolutely continuous spectrum covering $(-2,2)$. Moreover, the asymptotics of the solution $Ju = \lambda u, \, \lambda \in \mathbb{R}$ is also given.

References [Enhancements On Off] (What's this?)

  • [1] Yu.M. Berezanskii, Expansions in Eigenfunctions of Selfadjoint Operators, Naukova Dumka, Kiev, (1965) (in Russian). MR 36:5769
  • [2] H. Behncke, Absolute continuity of Hamiltonians with von Neumann Wigner Potentials II, Manuscripta Math. 71, (1991) 163-189. MR 93f:81031
  • [3] E.A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill, New York, 1955. MR 16:1022b
  • [4] J. Dombrowski, Cyclic operators, commutators, and absolutely continuous measures, Proc. Amer. Math. Soc., Vol 100, No 3, (1987) 457-462. MR 88i:47014
  • [5] D.J. Gilbert and D.B. Pearson, On subordinacy and analysis of the spectrum of one-dimensional Schrödinger operators, J.Math. Anal. Appl. 128 (1987), 30-56. MR 89a:34033
  • [6] W.A. Harris and D.A. Lutz, Asymptotic integration of adiabatic oscillators, J. Math. Anal. Appl. 51 (1975), 76-93. MR 51:6069
  • [7] J. Janas and S.N. Naboko, On the point spectrum of some Jacobi matrices, JOT, to appear.
  • [8] S. Khan and D.B. Pearson, Subordinacy and spectral theory for infinite matrices, Helv. Phys. Acta 65 (1992) 505-527. MR 94a:47066
  • [9] A. Kiselev, Absolute continuous spectrum of one-dimensional Schrödinger operators and Jacobi matrices with slowly descreasing potentials, Comm. Math. Phys. 179 (1996), 377-400.
  • [10] -, Preservation of the absolutely continuous spectrum of Schrödinger equation under perturbations by slowly decreasing potentials and a.e. convergence of integral operators (1997) (preprint).
  • [11] G. Stolz, Bounded solutions and absolute continuity of Sturm-Liouville operators, J. Math. Anal. Appl. 169 (1992) 210-228. MR 93f:34141
  • [12] -, Spectral Theory for Slowly Oscillating Potentials I. Jacobi Matrices. Manuscripta Math. 84 (1994) 245-260. MR 95k:47050

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B37, 47B39

Retrieve articles in all journals with MSC (1991): 47B37, 47B39

Additional Information

Jan Janas
Affiliation: Institute of Mathematics, Polish Academy of Sciences, Cracow Branch, Sw. Tomasza 30, 31-027 Krakow, Poland

Serguei Naboko
Affiliation: Department of Mathematical Physics, Institute for Physics, St. Petersburg University, Ulianovskaia 1, 198904, St. Petergoff, Russia

Keywords: Jacobi matrix, absolutely continuous spectrum, asymptotics behaviour
Received by editor(s): June 25, 1997
Additional Notes: The research of the first author was supported by grant PB 2 PO3A 002 13 of the Komitet Badań Naukowych, Warsaw.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society